Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 41, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Nov 13, 2014, 3:46 AM EST. It took effect at Nov 13, 2014, 1:00 PM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2014, 3:46 AM EST (08:46 UTC)
- In effect from
- Nov 13, 2014, 1:00 PM EST
- Expired
- Nov 14, 2014, 8:52 AM EST
- In force
- 20 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
789 WHUS72 KTAE 130846 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 346 AM EST THU NOV 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT THIS AFTERNOON THROUGH FRIDAY MORNING... GMZ750-770-131600- /O.NEW.KTAE.SC.Y.0041.141113T1800Z-141114T1600Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 346 AM EST THU NOV 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 AM EST FRIDAY. * PEAK WINDS: 20 TO 25 KNOTS TONIGHT * PEAK SEAS: 4 TO 6 FEET NEARSHORE...3 TO 5 FEET NEARSHORE PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ730-755-765-775-131600- /O.NEW.KTAE.SC.Y.0041.141114T0000Z-141114T1600Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 346 AM EST THU NOV 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST FRIDAY. * PEAK WINDS: 20 TO 25 KNOTS TONIGHT * PEAK SEAS: 4 TO 6 FEET NEARSHORE...3 TO 5 FEET NEARSHORE PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CAMP
4 follow-up statements
739 WHUS72 KTAE 131858 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 158 PM EST THU NOV 13 2014 ...A SMALL CRAFT ADVISORY IS IN EFFECT LATE THIS AFTERNOON THROUGH FRIDAY MORNING... GMZ750-770-141500- /O.CAN.KTAE.SC.Y.0041.000000T0000Z-141114T1600Z/ /O.NEW.KTAE.SC.Y.0042.141113T2100Z-141114T1500Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 158 PM EST THU NOV 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM EST THIS AFTERNOON UNTIL 10 AM EST FRIDAY. * PEAK WINDS: 20 TO 25 KNOTS TONIGHT * PEAK SEAS: 4 TO 6 FEET NEARSHORE...3 TO 5 FEET NEARSHORE AND THROUGHOUT APALACHEE BAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ730-755-765-775-141500- /O.EXT.KTAE.SC.Y.0041.141113T2100Z-141114T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 158 PM EST THU NOV 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM EST THIS AFTERNOON UNTIL 10 AM EST FRIDAY. * PEAK WINDS: 20 TO 25 KNOTS TONIGHT * PEAK SEAS: 4 TO 6 FEET NEARSHORE...3 TO 5 FEET NEARSHORE AND THROUGHOUT APALACHEE BAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HARRIGAN
846 WHUS72 KTAE 140242 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 942 PM EST THU NOV 13 2014 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH FRIDAY MORNING... GMZ730-755-765-775-141500- /O.CON.KTAE.SC.Y.0041.000000T0000Z-141114T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 942 PM EST THU NOV 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... * PEAK WINDS: NORTH 20 TO 25 KNOTS TONIGHT * PEAK SEAS: 4 TO 6 FEET NEARSHORE...3 TO 5 FEET NEARSHORE AND THROUGHOUT APALACHEE BAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ750-770-141500- /O.CON.KTAE.SC.Y.0042.000000T0000Z-141114T1500Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 942 PM EST THU NOV 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... * PEAK WINDS: NORTH 20 TO 25 KNOTS TONIGHT * PEAK SEAS: 4 TO 6 FEET NEARSHORE...3 TO 5 FEET NEARSHORE PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
873 WHUS72 KTAE 140835 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 335 AM EST FRI NOV 14 2014 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH 10 AM EST THIS MORNING... GMZ730-755-765-775-141500- /O.CON.KTAE.SC.Y.0041.000000T0000Z-141114T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 335 AM EST FRI NOV 14 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * PEAK WINDS: NORTH AROUND 20 KNOTS. * PEAK SEAS: 4 TO 6 FEET OFFSHORE...3 TO 5 FEET NEARSHORE AND THROUGHOUT APALACHEE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ750-770-141500- /O.CON.KTAE.SC.Y.0042.000000T0000Z-141114T1500Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 335 AM EST FRI NOV 14 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * PEAK WINDS: NORTH AROUND 20 KNOTS. * PEAK SEAS: 4 TO 6 FEET OFFSHORE...3 TO 5 FEET NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
004 WHUS72 KTAE 141352 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 852 AM EST FRI NOV 14 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... GMZ730-755-765-775-141500- /O.CAN.KTAE.SC.Y.0041.000000T0000Z-141114T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 852 AM EST FRI NOV 14 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ GMZ750-770-141500- /O.CAN.KTAE.SC.Y.0042.000000T0000Z-141114T1500Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 852 AM EST FRI NOV 14 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 12, 8:04 PM EST, 7 hours 42 minutes earlier.
Area forecast discussion, Nov 12, 8:04 PM EST, 7 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
804 PM EST Wed Nov 12 2014
.Near Term [Through Tonight]...
Based on the latest surface observations, it appears that the
surface cold front is about halfway through our forecast area at
the moment - stretching from DQH-MGR-PAM, or roughly from northern
Berrien County to eastern Bay County as of 01 UTC. Mid-high level
cloud cover continues to push into the area, but the low stratus
behind the cold front is not well represented in MOS guidance or
most model sky cover grids. However, model forecast soundings
indicate that a shallow frontal inversion developing behind the
surface cold front is responsible for the low stratus (thin layer
near saturation), and that is expected to spread southeast as the
front continues to make SE progress overnight. We boosted sky
cover from tonight and into tomorrow. There are no rain showers on
radar yet, but some could develop late tonight and into tomorrow
morning - associated with some mid-level frontogenesis. Overall,
the forecast remains on track so the only changes were to sky
cover, and minor tweaks to account for the latest trends.
&&
.Aviation...
[Through 00Z Friday] Automated forecast model guidance appears to
be underestimating the expansive low stratus shield behind the
cold front, currently just northwest of our local area. CIGS with
this stratus were in the MVFR range, and model forecast soundings
suggest these lower CIGS building into our terminals late tonight
or early Thursday morning. We included a period of MVFR CIGS at
all terminals. Some light rain showers may affect ECP, DHN, and
ABY on Thursday morning, but for now this was just mentioned as
VCSH in the TAFs.
&&
.Prev Discussion [341 PM EST]...
.Short Term [Thursday Through Friday Night]...
In general, a large broad trough will cover much of the CONUS
through Friday night, with several reinforcing waves propagating
through it. At the surface, a cold front will be finishing up its
gradual passage through the Tri-State area while the first in a
series of upper level waves passes through the Southeast. This
will energize an area of low pressure along the front near the
GA/SC line, and strengthen high pressure behind the front. The
subsequent increase in winds will force colder and drier air into
the region starting Thursday afternoon and continuing through
Thursday night. Afternoon highs will struggle to reach the middle
50s across the northwestern half of the Tri-State region while the
southeast Big Bend will likely experience afternoon highs in the
upper 70s. Freezing temperatures will be possible across southeast
Alabama, the extreme northern Florida Panhandle, and extreme
southeast Georgia on Thursday night. Thus, a freeze watch has been
issued. Continued CAA is expected through the day on Friday as
Arctic high pressure builds southeast across the Middle
Mississippi Valley. This will yield cold afternoon highs region-
wide ranging from the lower 50s across southeast Alabama, into the
low 60s near Cross City. Friday night will be the coldest night on
a spatial scale, as the cold dry air will have spread throughout
the region. Though, lows shouldn't be much lower than they were
the night before across the northwest third of the region.
Expect lower to middle 30s everywhere away from the coast.
.Long Term [Saturday Through Wednesday]...
Not much change in the upper level pattern is expected over the
extended range. The broad trough will continue to cover much of
the country, with high pressure in control at the surface. The main
feature during the period will be a potent shortwave diving out of
the Pacific Northwest on Saturday, through the Southern Plains by
Monday morning. This will bring a strong frontal system into the
region beginning on Sunday night, and clearing our area to the
east through Monday night. This system has the potential to bring
us some of the coldest air of the season. Early indications are
that many locations may briefly dip into the upper 20s by Tuesday
night, though it is way to early to nail down specifics.
.Marine...
Northwesterly winds will gradually increase behind a cold front
tonight through tomorrow, with cautionary level winds expected
by Thursday night. Winds will then fall to below headline levels
by Friday afternoon, and slowly veer to the southeast by Sunday.
The next frontal system is forecast to reach our waters by Monday,
with solid advisory levels expected.
.Fire Weather...
A drier air mass is expected to arrive behind a cold front tonight,
but especially on Friday. RH will approach red flag criteria but the
durations and winds should not be sufficient for red flag
conditions. The next chance of red flag conditions would be either
Tuesday or Wednesday next week behind the next cold front.
.Hydrology...
With little to no rainfall expected with the ongoing frontal
passage, river levels will remain well below flood stage. The
stronger frontal system forecast to arrive late this weekend into
early next week has the potential to bring rainfall amounts on the
order of 2 inches to the region, though at this time the highest
amounts appear as though they will stay northwest, out of the
local river system.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 55 68 40 58 34 / 0 10 0 0 10
Panama City 55 61 40 56 39 / 10 20 0 0 10
Dothan 48 52 33 53 31 / 20 30 0 0 10
Albany 51 58 35 56 33 / 10 20 0 0 10
Valdosta 54 71 40 59 35 / 0 10 0 10 10
Cross City 55 77 47 62 37 / 0 0 0 10 10
Apalachicola 58 69 43 58 40 / 10 10 0 0 10
&&
.TAE Watches/Warnings/Advisories...
FL...Freeze Watch from late Thursday night through Friday morning for
Holmes-Inland Walton.
GA...Freeze Watch from late Thursday night through Friday morning for
Clay-Quitman-Randolph.
AL...Freeze Watch from late Thursday night through Friday morning for
Coffee-Dale-Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM...LAMERS
SHORT TERM...HARRIGAN
LONG TERM...HARRIGAN
AVIATION...LAMERS
MARINE...HARRIGAN
FIRE WEATHER...LAMERS
HYDROLOGY...HARRIGANThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 3:28 AM EST | Freeze Watch | TAE | Bay, Calhoun, Gadsden, Holmes, Jackson, Leon and 3 more | 24 hr |
| Nov 13, 3:28 AM EST | Freeze Warning | TAE | Holmes, Jackson, Walton, Washington | 30 hr |
| Nov 13, 4:00 AM EST | Fire Weather Watch | TAE | Leon, Wakulla | 23 hr |
| Nov 13, 1:58 PM EST | Small Craft Advisory | TAE | 19 hr |
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.